Alert archive / Idaho / Wind Advisories in 2009
Wind Advisory 18, NWS Boise, ID
NWS Boise, ID issued this wind advisory at Oct 13, 2009, 10:52 PM MDT for Owyhee County, Twin Falls County, Idaho; Harney County, Malheur County, Oregon. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Oct 13, 2009, 10:52 PM MDT (04:52 UTC)
- Expired
- Oct 14, 2009, 5:00 AM MDT
- In force
- 6 hr
- Issued by
- NWS Boise, ID
Counties Owyhee County, ID, Twin Falls County, ID, Harney County, OR, Malheur County, OR
The radar
The Boise radar (KCBX), 92 km from the middle of the area, began a volume at 04:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this wind advisory went out at Oct 13, 9:37 PM MDT, 1 hour 15 minutes earlier.
Area forecast discussion, Oct 13, 9:37 PM MDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BOISE ID 937 PM MDT TUE OCT 13 2009 .DISCUSSION...MINOR UPDATES FOR WINDS 15-25G45 MPH ACROSS THE AREA TONIGHT. DEEP MOISTURE ACROSS SW IDAHO WITH UPPER VORT LIFTING NE FROM SE OREGON AT 9 PM THROUGH THE CENTRAL MOUNTAINS AROUND 3 AM...FOR UP TO A FOOT OF SNOW ABOVE 8000 FT AROUND TRINITY/ATLANTA SUMMITS BY MORNING. WINDS HAVE GUSTED TO 49 MPH IN ROME OREGON...36 MPH IN NAMPA/THANKS SPOTTER...AND 39 MPH AT THE BOISE AIRPORT 850 PM MDT. BURNS HAS PICKED UP 0.45 INCHES OF RAIN SINCE MIDNIGHT LST AND MCCALL 0.22...BOISE WFO 0.13 HUNDREDTHS. LOCALLY VERY WINDY CONDITIONS TONIGHT SLACKEN TO BREEZY AND MILD WEDNESDAY AFTERNOON WITH PRECIP FAVORING CENTRAL IDAHO MOUNTAINS AS THE OFFSHORE AND CONVECTIVELY ACTIVE DEEP LOW SFC-ALOFT LIFTS SLOWLY NNE WEDNESDAY. REMAINDER OF FORECAST ON TRACK WITH WARMING AND DRYING AND 68-72 DEGREE HIGHS FOR BOISE THURSDAY THROUGH SATURDAY. && .AVIATION...AREAS OF MVFR CONDITIONS AND MOUNTAIN OBSCURATION IN RAIN. RAIN WILL CONTINUE THROUGH THE NIGHT WITH SNOW LEVEL NEAR 8000 FT MSL. SOUTHEAST WINDS FROM THE SURFACE TO 9000 FT MSL BECOMING SOUTHWEST ABOVE 10K FT MSL. SURFACE WIND GUSTS TO NEAR 30 KNOTS...GUSTS TO 40 KNOTS ON RIDGES WITH GUSTS TO NEAR 50 KNOTS NEAR 12K FT MSL. && .PREV DISCUSSION... SHORT TERM...TONIGHT THROUGH THURSDAY...LARGE PACIFIC STORM SYSTEM MOVING NORTHEAST FROM CALIFORNIA WITH WARM FRONTAL RAIN AND CLOUDS SPREADING ACROSS THE FORECAST AREA AT THIS TIME. BULK OF MOISTURE FROM THIS FEATURE APPEARS TO BE CROSSING THE AREA PRESENTLY WITH LITTLE QPF EXPECTED LOCALLY IN THE BOISE AREA. HOWEVER...AREAS TO THE WEST AND NORTH OF BOISE LIKELY TO RECEIVE MODERATE AMOUNTS OF QPF IN THE NEXT FEW HOURS AND OVERNIGHT WITH A TREND TO DRYING BY MORNING AS WARM SECTOR APPROACHES FROM THE SOUTHWEST. STRONG LOW LEVEL EAST WINDS AND SOUTHWEST WINDS ALOFT WILL ALSO ACT TO SHADOW AREAS TO THE LEE OF THE MOUNTAINS IN THE UPPER TREASURE VALLEY WHILE OTHER REGIONS AWAY FROM SHADOWING EFFECTS COULD RECEIVE SUBSTANTIAL AMOUNTS OF RAIN. NO HYDRO ISSUES ARE ANTICIPATED WITH RECENT DRY CONDITIONS AND STRATIFORM CHARACTER OF PRECIP EXPECTED. WINDS BELOW ADVISORY CRITERIA TONIGHT BUT WINDY NONETHELESS OVER THE HIGHLANDS OF SOUTHWEST IDAHO AND SOUTHEAST OREGON. WARM SECTOR ACROSS THE AREA WEDNESDAY WITH OCCLUDED PACIFIC FRONT LIFTING NORTHWARD. CWA LIKELY TO SEE A LIMITED AMOUNT OF SUNSHINE IN SOUTHERN ZONES IN WARM SECTOR AND MILDER TEMPERATURES RISING INTO THE MID 60S. WINDS EXPECTED TO LIGHTEN WEDNESDAY BEHIND OCCLUDED FRONT BUT REMAINING BREEZY IN MANY AREAS. SNOW LEVELS VERY HIGH IN THIS EVENT AS SYSTEM IS MILD BY ORIGIN...THUS SNOWFALL CONFINED TO ONLY TO THE HIGHEST MOUNTAIN PEAKS. LONG TERM...THURSDAY NIGHT THROUGH TUESDAY...UPPER RIDGE WILL BUILD ACROSS THE WESTERN STATES BEGINNING THURSDAY BRINGING THE WARMEST WX SO FAR THIS MONTH. HIGH TEMPERATURES THURSDAY THROUGH SATURDAY ARE FORECAST TO REACH THE UPPER 50S TO NEAR 70. GUIDANCE TEMPERATURES FOR FRIDAY AND SATURDAY CONTINUE TO SHOW UPPER 60S/LOW 70S WHICH LOOKS A BIT TOO WARM AS CLOUD COVER AND POOR MIXING SHOULD LIMIT HEATING. RIDGE PUSHES STORM TRACK NORTH WITH A SLIGHT CHANCE OF PRECIPITATION ONLY IN OUR NRN CWA BORDER. GOOD MODEL AGREEMENT WITH NEXT PACIFIC TROUGH...PROGGED TO MOVE INTO OUR AREA SUNDAY NIGHT INTO MONDAY. && .BOI WATCHES/WARNINGS/ADVISORIES... ID...NONE. OR...NONE. && WEATHER.GOV/BOISE DISCUSSION...VM AVIATION.....JA PREV SHORT TERM...GS PREV LONG TERM....JS/LH
Hazardous weather outlook, Oct 13, 5:48 AM MDT, 17 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BOISE ID 548 AM MDT TUE OCT 13 2009 IDZ011>016-028>030-033-ORZ061>064-141200- WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS- UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY- CAMAS PRAIRIE-OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY- UPPER WEISER RIVER-HARNEY COUNTY-BAKER COUNTY-MALHEUR COUNTY- LOWER TREASURE VALLEY OR- 548 AM MDT TUE OCT 13 2009 /448 AM PDT TUE OCT 13 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON AND SOUTHEAST OREGON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Wind Advisories in Idaho, 2009Wind Advisories in Oregon, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.